MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE FEMORAL COMPONENT CEMENTED
Model Number 02.12.0005R
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director.Knee revision surgery performed 2 years and 7 months after cemented tka in a (b)(6) year old man.No information concerning patient general health status and presence of comorbidities is available.According to the report, the patient reported pain and instability.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.Radiographic images provided don't allow a proper clinical evaluation and the origin of pain cannot be determined.No conclusion can be drawn on the basis of available information.Batch review performed on 15 october 2021 lot 183490: 84 items manufactured and released on 25-jul-2018.Expiration date: 2023-jul-15.No anomalies found related to the problem.To date, 80 items of the same lot have been sold without any similar reported event.Additional devices involved: gmk-sphere 02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot.178634 lot 178634: 120 items manufactured and released on 27-feb-2018.Expiration date: 2023-feb-13.No anomalies found related to the problem.To date, 120 items of the same lot have been sold without any similar reported event.Gmk-sphere 02.12.0512fr tibial insert fixed sphere flex size 5/12 mm r (k121416) lot.144290 lot 144290: 49 items manufactured and released on 2-oct-2014.Expiration date: 2019-aug-31.No anomalies found related to the problem.To date, 44 items of the same lot have been sold without any similar reported event since 2017.
 
Event or Problem Description
At 2 years and 7 months after the primary surgery the patient had revision surgery due to pain and knee instability.All implants were revised.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12758722
Report Number3005180920-2021-00860
Device Sequence Number11542984
Product Code JWH
UDI-Device Identifier07630030825866
UDI-Public07630030825866
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2023
Device Model Number02.12.0005R
Device Catalogue Number02.12.0005R
Device Lot Number183490
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale